← Return to Norpace`

Discussion
jhoffmanj (@jhoffmanj)

Norpace`

Hypertrophic Cardiomyopathy (HCM) | Last Active: May 13, 2017 | Replies (26)

Comment receiving replies
@cynaburst

I took Norpace for a few years. It does cause constipation and also caused me to have dry mouth and urinary retention. There is a drug called mestinon which treats myesthenia gravis which is supposed to help with the side effects from Norpace. I never tried it myself, but it is something worth asking about. There are also other anti-arrythmic drugs which may do the same job but allow you to feel better. The problem is that anti-arrythmics are all very strong drugs and often come at the price of side effects.

Are you seen at a HCM specialty center?

Jump to this post


Replies to "I took Norpace for a few years. It does cause constipation and also caused me to..."

Thanks for your help. I have not heard of an HCM specialty center. I see a cardiologist and an electro MD. He implanted my ICD and performed the two cardiac ablations I have had. `Why did you stop Norpace? I will be 81 in June 17 so my situation may be a bit different than yours. Again, thanks for your help and interest.

I took the drug to address my obstructive HCM. Norpace, in addition to being an anti-arrhythmic, is known to lessen the pressure gradient in the obstructive form of HCM. I ultimately went on to have a myectomy, so the drug was not needed for that purpose any longer, though I did continue it for a bit after surgery to address some post-surgical atrial fibrillation which was caused by the surgery. Once those stopped, there was no more need.

Where do you live? Maybe I can help point you to a place that can help you figure out your next step. Of course Mayo Clinic is one of the best in the world.

I live in NJ. I watched the video from Mayo about the septul and atipical myectomy. It appeared to be something that would help me. I am 80 plus 6 months old. I am going to ask my Dr. in early January about these procedures. Did you have your operation done at Mayo? Thanks.

  Request Appointment